MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS MYOGLOBIN REAGENT PACK; IN VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS MYOGLOBIN REAGENT PACK; IN VITRO DIAGNOSTICS
Model Number 6801042
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted ortho to report a lower than expected myoglobin result obtained from a previously reported cap proficiency fluid processed using vitros myoglobin reagent lot 1600 on a vitros 5600 integrated system.Cap proficiency sample b = 55 ng/ml versus expected 65 ng/ml biased results of the direction and magnitude observed could lead to inappropriate physician action they were to occur undetected.The lower than expected vitros myoglobin result was obtained from a previously reported cap proficiency sample and was not reported outside of the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics (ortho) complaint number (b)(4)/ reportabiity assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a lower than expected myoglobin result was obtained from a previously reported cap proficiency fluid processed using vitros myoglobin reagent lot 1600 on a vitros 5600 integrated system.The assignable cause was not determined.The low myoglobin proficiency result was obtained while investigating an issue with biorad quality control performance.The customer considered the myoglobin proficiency result to be acceptable when compared to the reported result and therefore, no further investigation was performed to determine the cause of the low proficiency result.A vitros myoglobin lot 1600 reagent issue could not be completely ruled out as potential contributing factor as the customer was investigating a myoglobin qc issue with their biorad controls.However, a complaint review did not indicate an issue with myoglobin lot 1600.Ongoing tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros myoglobin reagent lot 1600.There was no evidence of an instrument malfunction.However, as no diagnostic precision testing was conducted to verify instrument performance, an instrument issue cannot be completely ruled out as a contributor to the event.Finally, a sample related issue could not be ruled out as potential contributing factor to the event as the lower than expected result was obtained from an aged proficiency sample that was stored frozen for approximately 4 months.Per the vitros myoglobin instructions for use, samples are stable for < or = 4 weeks when frozen.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS MYOGLOBIN REAGENT PACK
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16467016
Report Number3007111389-2023-00037
Device Sequence Number7774854
Product Code DDR
UDI-Device Identifier10758750001019
UDI-Public10758750001019
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2021
Device Model Number6801042
Device Catalogue Number6801042
Device Lot Number1600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown